Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On risperdal consta. Suffering from insomnia, depression and anxiety. Need medication without side effects

I need to speak with a psychiatrist . I am looking for a new medication. I have been on 37.5 mg of Risperdal consta. It caused terrible problems with anxiety and depression and insonmia. I was then prescibed 100mg of seroquel xr . It caused my face to swell and eye lids. I was diagnosed and bipolar affective disorder (manic depressive). what can I take that does not cause so many side effects. Thank you for your time and consideration.
Asked On : Thu, 27 Dec 2012
Answers:  3 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
I am able to understand your apprehensions regarding psychotropic medication considering significant side-effects in your cases. Medication you are on Risperdal consta (Risperidone) and Seroquel (T.Quetiapine) are standard medication prescribed for psychotic disorders. Kindly report your side-effects with medication to your psychiatrist so that your treatment plan can be re-evaluated and a suitable drug regimen that you can tolerate can be precribed.
Dr Sundar Gnanavel
Answered: Sun, 30 Dec 2012
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response

Welcome to HealthcareMagic Public Forum

First it is important to understand that you are receiving risperidal consta for bipolar disorder. In bipolar disorder patient may develop depressive episode in which anxiety is one of the prominent symptom.

In your current case, continue risperidal consta and seroquel as preescribed by your psychiatrist and inform him about your current problems. Medicine in bipolar disorder should not be received without mental status examination by psychiatrist.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Fri, 28 Dec 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you have been going through a difficult time due to your multiple problems and side effects of medication. You have mentioned that you have a manic depressive (bipolar) disorder, for which you may need to be put on a mood stabilizer. Risperidal consta (Risperidone) and Seroquel (Quetiapine) are anti-psychotic medication which are used in the treatment of psychotic disorders, as well as in the initial phase of mania. I think you need a detailed psychological assessment to first confirm the diagnosis of a bipolar disorder, and then find an appropriate mood stabilizer medication. It is not possible to advise medication, without seeing you in detail in person. So, please see a psychiatrist in your place for a psychological assessment and to discuss further treatment options.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor